Scared

Home Forums Ask Scared

This topic contains 4 replies, has 5 voices, and was last updated by  Catherine McArdle 4 months ago.

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #56727

    lanemole
    Participant

    I have been losing weight and energy for a while. I had second PRRT in January. My appetite has got worse and I need help to do everything. We decided that it would be good to come into Myton hospice to get some help for a few days to try and give me some help with appetite and and fitness. Suddenly we’re talking about prognosis and my cancer has progressed. I even feel I might not come out of here. The doctor doesn’t really know about NETs and I’ve had no hormone tests or scans so I’m hoping I’m suffering because of increased hormones after the treatment again. My heads in turmoil I’ve always been told the NETs are slow growing. Has anyone else had this happen?

    #56729

    dabber
    Participant

    Hello Lanemole, so sorry you are scared, I wish I could cheer you up, just a little. When you say the doctor doesn’t know about NET’s I assume you mean from the hospice, or your GP? I know you are being treated at a NET centre, as you have had PRRT, well, I hope so anyway, so you will have a net nurse you could chat to, but, our wonderful nurses are there for us, and can help I am sure. Nets are generally slow growing, but of course, not all nets are the same, far from it, we have them in so many different places in our body. I think it is early days since your PRRT treatment, what does the hospital say, when do you go back? You will be very tired, and I am sure your body is still adjusting itself after this treatment. I get very tired, always have with these nets. and by lunchtime, I really can’t do very much at all, all my energy has been used up by then, but I run my life around these nets. I have to, and don;t think about the things I can’t do anymore. If you don’t feel like eating, then you need to have the things like the formulated drinks, We always make an organic fruit drink or a vegetable drink every morning, [carrots/beetroot/celery/tomatoes/fennel] [oranges/blueberries/banana] Do you have the red booklet from the foundation, there is a lot of information regarding diet, hope the above helps a little, please take care, you are not alone, Carole.

    #56732

    Lindsey Devlin
    Keymaster

    Dear Lanemole, I’m sorry to hear what you are going through. Please get in touch through our email [email protected] or you can give me a call on 07595068998. I have 8 years of Nuclear Medicine nursing and have seen patients become unwell for various reasons after PRRT. Have you had your usual long-acting octreotide injection (if you have this)? Did your NET team tell you the NET had progressed and what was this based on (was this before or after the PRRT)? I ask this because for a short time after the treatment the tumours will swell making them look bigger on a scan. Steroids can help reduce the swelling and give you an energy boost and is worth discussing with your team.
    Best wishes
    Lindsey

    #56751

    jennyl
    Participant

    Hi Elaine, So sorry to hear that you’re not feeling well and you must be very down at the moment. Remember though that not everyone stays in a hospice until their last days. Hospices can be just a welcome respite from the world to help you recover after treatments and I’m sure this will be the case for you. Don’t get too despondent and try to stay positive. It will help you feel better. I hope you’ve contacted Lindsey because she will obviously be able to give you far more advice that we can but we look forward to hearing that you are back at home very soon.

    Regards
    Jenny

    #57013

    Catherine McArdle
    Participant

    Really sorry to read that you are not feeling any better. Hard to know what to write to make things better – good that Lindsey has replied and her words make sense. Hope you are able to contact someone who can help.

    Catherine

Viewing 5 posts - 1 through 5 (of 5 total)

You must be logged in to reply to this topic.